I am brand new, this is only the second day on 25mg.
After talking to the doctor and reading the side effects, I decided to take this at night.
I have noticed though that even with food I get really nauseous and then I get this weird fuzzy head/scalp.
Other then that...I haven't really noticed a change in my mood/focus/ect....
I am on it to for ADHD and Anxiety. I really hope this works.
Other drugs that aren't stimulants you can try are Wellbutrin and Effexor. Kids also use clonidine but I haven't seen it much in adults. I treat about 40-50 adult ADD patients a month (medical director at Division I school student health) so this subject is my bread and butter. PM me if you need to.
I could tolerate 25 mg, but that had no effect I could discern. Anything more and I was nauseous for hours every day. I tried to live with it, but it never let up (30 days).
I hope you have a much better experience than I did.
[This message edited by sisoon at 1:14 PM, September 29th (Sunday)]
He was quite nauseous for some time, it took about 6 - 8 weeks for the meds to build to a level that we could actually notice the change in him. Maybe you need to start at a lower dose? My son started on a really low dosage and every 2 weeks it was increased until we got 40mg. This is the right dosage for his weight.
The Strattera really reduced his appetite as well. The doctor suggested he eat a really large breakfast each day when he first began the meds as well to help alleviate the nauseous feeling.
You might need to hang in there and see if the slow build alleviates the symptoms for you.
Hope that helps.
It was a definite improvement over not medicating her. Not a miracle drug, but better behavior overall. She is also losing weight, not that she isn't eating, she just doesn't eat much. She doesn't talk about nausea, just not terrible hungry.
We had to split the Strattera so that she takes 18 in the morning and 18 at night. When we went to the higher doses is when we saw the stranger behavior...the 18/18 split did the trick.
The whole idea of meds was to calm the mind enough to learn ways to manage, then not need meds. I did the same with my son. He didmgo back on though when depression dueto multiple losses and stress with school became too much . I liked how hos dr saidmyes when things are good you do fine without something but depresssi I n makes it hard for any brain to work, and your adhd meds just give you a boost.
Hes right grades are better depression went away, still gets stressed and im certain that he will always have issues with impulse control.
If you find the strattera isnt doing it let your Dr know. There are lots and lots of meds for stress/ depression/anxiety out there, dont feel stuck if you are not feeling better.